MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CNGL3, GELPOINT MINI ADV ACCESS PLATFORM; GCJ

APPLIED MEDICAL RESOURCES CNGL3, GELPOINT MINI ADV ACCESS PLATFORM; GCJ
Model Number CNGL3
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed -"laparoscopic bilateral salpingectomy" "[surgeon] conducting a laparoscopic bilateral salpingectomy single site via gelpoint mini.I was not in attendance to the case.The fascia was tagged per the pysician [surgeon] prior to placing the alexis portion of the gelpoint mini.After the alexis was retracted down and gel capped placed ontop of the alexis there was an attempt to establish pneumoperitenium.They were unsuccesful at establishing pneumoperitenium.It was mentioned that no instruments or laprascope were placed down any of the low profile ports prior to the removal of the gel cap.The gel cap was removed and [suregeon] noticed the plastic sheath of the alexis to be tore.All of the product was removed from the patient and set aside.Another gelpoint mini was opened and used with out any issues." type of intervention -"all of the product was removed fromthe patient and set aside.Another gelpoint mini was opened and used with out any issues." patient status -no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering confirmed that the sheath was partially attached to the inner ring.Based on the condition of the returned unit, it is likely that the reported event was caused by a combination of the inner ring material and shape.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical is currently researching possible device and/or process enhancements intended to further minimize the potential for this type of event to occur.

Brand Name
CNGL3, GELPOINT MINI ADV ACCESS PLATFORM
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7049758
Report Number2027111-2017-02119
Device Sequence Number19282309
Product Code GCJ
UDI-Device Identifier00607915131784
UDI-Public(01)00607915131784(17)200702(30)01(10)1300433
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/02/2020
Device Model NumberCNGL3
Device Catalogue Number101361901
Device Lot Number1300433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1